I had a Paragaurd IUD for 2 years. I started noticing something was wrong withing a couple of months, but no one (Dr.) suggested it could be the IUD. I was treated for yeast infections and urinary tract infections and was tested for every STD. Then finally I made the connection because the discharge, burning and discomfort took place every single month 7-10 days before the start of my period. In my doctor's defense, the IUD caused yeast infections, and urinary tract infections...these were present...but what was causing them??? I went back to the Dr. with my documentation and said It started after the IUD insertion and takes place each month before my period....It MUST be related to my cycle and what is affecting my cycle. The Dr. was not convinced but removed it anyway.
It took 2 months without the IUD, but I am back to normal. I am upset because I searched the Paraguard website and even called them to look for side affects and these were not listed or mentioned. Maybe I had a copper allergy, who knows but it should be listed as a possible side effect so that people are not tortured for years and treated for 'other' things.